Alert archive / Montana / Flash Flood Warnings in 2007
Flash Flood Warning 9, NWS Billings, MT
NWS Billings, MT issued this flash flood warning at Jun 6, 2007, 9:11 PM MDT for Fallon County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2007, 9:11 PM MDT (03:11 UTC)
- Expired
- Jun 7, 2007, 12:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS Billings, MT
- Area
- Whole counties
County Fallon County, MT
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBYZ 070315
FFWBYZ
MTC025-070615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
911 PM MDT WED JUN 6 2007
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FALLON COUNTY IN SOUTHEAST MONTANA...
THIS INCLUDES THE CITY OF BAKER.
* UNTIL 1215 AM MDT.
* AT 909 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BAKER...OLLIE AND PLEVNA..
THUNDERSTORMS PRODUCING TORRENTIAL RAIN PRODUCING THUNDERSTORMS WERE
MOVING OVER THE WARNED AREA. RAINFALL RATES OF 1 TO 1.5 INCHES AN
HOUR HAVE BEEN RECEIVED WITH THESE THUNDERSTORMS. MORE HEAVY RAIN
PRODUCING THUNDERSTORMS WILL MOVE INTO FALLON COUNTY FROM SOUTHWEST
NORTH DAKOTA THROUGH MIDNIGHT. TOTAL RAINFALL OF 2 TO 4 INCHES CAN
BE EXPECTED...WHICH WILL PRODUCE EXCESSIVE RUNOFF OF WATER.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BILLINGS.
LAT...LON 4609 10403 4611 10453 4614 10454 4614 10489
4648 10491 4649 10474 4661 10473 4664 10475
4666 10473 4666 10462 4670 10459 4670 10443
4665 10434 4663 10403
$$1 follow-up statement
000
WGUS75 KBYZ 070554
FFSBYZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1154 PM MDT WED JUN 6 2007
MTC025-070603-
FALLON MT-
1154 PM MDT WED JUN 6 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FALLON COUNTY...
THIS FLASH FLOOD WARNING FOR FALLON COUNTY HAS BEEN CANCELLED AND
REPLACED BY AN AREAL FLOOD WARNING THAT IS IN EFFECT THROUGH 1200 PM
MDT THURSDAY.
MODERATE TO HEAVY RAIN WILL CONTINUE TONIGHT AND EARLY THURSDAY.
THIS WILL CONTINUE THE THREAT OF FLOODING ACROSS THE AREA...THOUGH
WIDESPREAD FLASH FLOODING IS NO LONGER EXPECTED. THUS...THE FLASH
FLOOD WARNING HAS BEEN CANCELLED AND REPLACED WITH AN AREAL FLOOD
WARNING.
LAT...LON 4609 10403 4611 10453 4614 10454 4614 10489
4648 10491 4649 10474 4661 10473 4664 10475
4666 10473 4666 10462 4670 10459 4670 10443
4665 10434 4663 10403
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:21 PM MDT, 6 hours 50 minutes earlier.
Area forecast discussion, Jun 6, 2:21 PM MDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
221 PM MDT WED JUN 6 2007
.SHORT TERM...VALID FOR THU AND FRI...
STRONG UPPER STORM TO EFFECT THE AREA TONIGHT AND THURSDAY
MORNING. AS IS TYPICAL...IS HARD TO PIN POINT AREAS OF HEAVIEST
MOISTURE WITH THIS THESE TYPE OF SYSTEMS AS THE SPIN AROUND AND
ENERGY ROTATES AROUND IT. IN GENERAL...WILL BE A WET NIGHT AND
MORNING FOR THE AREA. HEAVY SNOW...RAIN TONIGHT AND TOMORROW
MORNING IN ADDITION TO SEVERE WEATHER THREAT THIS
AFTERNOON/EVENING ARE MAIN CHALLENGES.
FAIRLY BIG DIFFERENCES WITH ENERGY ROTATING AROUND THE UPPER LOW
TONIGHT...WITH NAM HITTING WESTERN ZONES VERY HARD IN WRAP AROUND.
GFS IS FURTHER EAST HITTING CENTRAL AND SOUTHERN ZONES THE
HARDEST. THE SREF ALSO AGREES WITH THE GFS. THE GFS AS WELL DID
THE BEST INITIALIZING ON UPPER PATTERN THIS MORNING...BUT NAM IS
DOING VERY WELL WITH RADAR COVERAGE SO FAR THIS AFTERNOON. HAVE
USED HPCQPF AMOUNTS WHICH LOOK LIKE A GOOD COMPROMISE OF THE TWO
SYSTEMS. WITH THESE AMOUNTS...LOOKS LIKE A RATHER LARGE AREA OF 1
TO 2 INCHES OF RAIN...LOCALLY UP TO 4 INCHES IN CENTRAL
ZONES...WITH THOSE HIGHER AMOUNTS POSSIBLE IN WESTERN ZONES WITH
NAM SOLUTION. SOME RIVER FLOODING WILL BE POSSIBLE GIVEN THE
HEAVIER QPF SCENARIO...SO MAY HAVE TO UPGRADE WATCH TO WARNING IN
SOME CENTRAL ZONES BASED ON CONTINGENCY NUMBERS FROM RFC. WILL MAKE
A LAST MINUTE CALL ON THESE BASED ON RADAR/SATELLITE TRENDS AND
18Z NAM.
WILL KEEP THE HEAVY SNOW WARNING GOING ABOVE 7000 FEET IN WESTERN
MOUNTAINS AND THE SNOW ADVISORY IN BIG HORNS.
THURSDAY...THINGS LOOK TO CLEAR OUT PRETTY QUICKLY TO ISOLATED
SHOWERS BY THE AFTERNOON.
SEVERE STORMS HAVE YET TO DEVELOP THIS AFTERNOON IN CURRENT
TORNADO WATCH IS IN PLACE. CAPE...SHEAR AND LIFT ALL LOOK PRETTY
GOOD FOR POSSIBLE SUPER CELLS. CELLS LOOK TO BE GETTING A BIT
STRONG PUSHING UP FROM NORTHERN WYOMING AT THIS TIME. RASCH
.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...
VERY LITTLE CHANGE TO THE EXTENDED FORECAST TODAY. MAINLY ZONAL
FLOW WILL SETUP OVER THE AREA FOR MUCH OF THE EXTENDED WITH
SHORTWAVES MOVING THROUGH THE FLOW. HAVE KEPT POPS IN FOR THESE
PERIODS. UPPER LEVEL TROUGH MOVES INTO THE AREA BY MONDAY LEAVING
SOUTHWEST FLOW OVER THE AREA. KEPT THE HIGHER POPS IN THE
FORECAST DURING THIS PERIOD.
TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE NORMAL WITH THE ZONAL
FLOW OVER THE AREA. TEMPERATURES MAY BE COOLER NEXT WEEK AS THE
TROUGH MOVES INTO THE AREA BUT KEPT TEMPERATURES THE SAME FOR
NOW. SOLUM
&&
.AVIATION...
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE CENTRAL AND
EASTERN ZONES WITH ISOLATED THUNDERSTORMS ACROSS THE WEST THIS
AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE WITH
LARGE HAIL AND GUSTY WINDS ACROSS THE EAST THIS AFTERNOON AND
EVENING. HEAVY RAIN IS ALSO POSSIBLE THIS AFTERNOON AND TONIGHT
ACROSS ALL ROUTES. SNOW WILL ALSO BE POSSIBLE OVER THE MOUNTAINS
AFTER 00Z TONIGHT. EXPECT MAINLY MVFR CONDITIONS WITH ISOLATED
IFR CONDITIONS. SOLUM
&&
.PRELIMINARY POINT TEMP/POPS...
THU FRI SAT SUN MON TUE WED
-----------------------------------------------------------
BIL 043/063 047/071 050/075 052/076 049/074 047/074 048/075
+6/W 11/B 22/T 22/T 33/T 33/T 33/T
LVM 039/058 039/068 044/072 046/073 045/069 039/069 040/070
+6/W 11/N 22/T 23/T 33/T 33/T 33/T
HDN 046/065 045/074 050/078 051/079 049/077 050/080 051/077
+9/W 11/B 22/T 22/T 33/T 33/T 32/T
MLS 050/064 046/074 051/076 052/077 052/076 048/076 049/076
+8/R 01/B 22/T 22/T 33/T 33/T 32/T
4BQ 047/063 043/074 050/077 052/078 052/076 049/076 050/077
9+/R 02/T 22/T 22/T 33/T 33/T 32/T
BHK 049/062 043/071 049/075 050/076 048/077 050/077 051/074
+8/R 11/B 12/T 22/T 33/T 33/T 32/T
SHR 044/059 039/071 046/074 048/075 047/075 047/075 048/075
++/R 12/T 22/T 22/T 33/T 33/T 32/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING FOR ZONES
28>42-56>58-63>68.
TORNADO WATCH 352 IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON FOR
ZONES 31>33-36>38-57-58.
HEAVY SNOW WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
MDT THURSDAY FOR ZONES 67-68.
WY...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING FOR ZONES
98-99.
TORNADO WATCH 352 IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON FOR
ZONES 98-99.
SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT
THURSDAY FOR ZONE 98.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jun 6, 12:36 PM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 1236 PM MDT WED JUN 6 2007 MTZ028>030-034-035-039>042-056-063>068-071845- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN STILLWATER- YELLOWSTONE-EASTERN CARBON-NORTHERN PARK-NORTHERN SWEET GRASS- GOLDEN VALLEY-RED LODGE FOOTHILLS-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS- 1236 PM MDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA AND SOUTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG SPRING STORM SYSTEM WILL BRING NUMEROUS WEATHER THREATS TO THE REGION. SEVERE WEATHER IS POSSIBLE FOR PORTIONS OF SOUTHEAST MONTANA AS THUNDERSTORMS DEVELOP. A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST MONTANA FOR THIS AFTERNOON. THE MOUNTAINS IN SOUTHERN MONTANA AND NORTH CENTRAL WYOMING WILL SEE A MIX OF RAIN AND SNOW SWITCH TO SNOW TONIGHT WITH HEAVY ACCUMULATIONS LIKELY. MUCH OF THE REGION WILL SEE HEAVY PRECIPITATION FROM THIS STORM...AND WITH SOIL MOISTURE ABOVE NORMAL FOR THIS TIME OF YEAR...THERE IS THE POTENTIAL FOR RAPID RISES AND LOCALIZED FLOODING ALONG CREEKS...STREAMS AND SMALL RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW IN THE MOUNTAINS WILL DISSIPATE BY MID DAY THURSDAY WITH SIGNIFICANT ACCUMULATIONS LIKELY ABOVE 7000 FEET. PRECIPITATION WILL DECREASE ON THURSDAY BUT LOCALIZED FLOODING COULD CONTINUE THROUGH THE DAY...ESPECIALLY IN PORTIONS OF SOUTH EAST MONTANA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ031>033-036>038-057-058-WYZ098-099-071845- NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER- SOUTHERN BIG HORN-NORTHERN BIG HORN-SOUTHERN ROSEBUD- NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 1236 PM MDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG SPRING STORM SYSTEM WILL BRING NUMEROUS WEATHER THREATS TO THE REGION. THIS WILL RANGE FROM SEVERE WEATHER IN SOUTHEAST MONTANA TO HEAVY SNOW IN THE MOUNTAINS ABOVE 7000 FEET. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING TODAY AND THIS EVENING...AND A TORNADO WATCH IS IN EFFECT UNTIL 6 PM MDT LATE THIS AFTERNOON. THERE WILL BE A POSSIBILITY OF LARGE HAIL...DAMAGING WINDS AND LOCALLY VERY HEAVY RAIN. THE POSSIBILITY ALSO EXISTS FOR A FEW OF THESE THUNDERSTORMS TO PRODUCE TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PRECIPITATION WILL DECREASE ON THURSDAY BUT LOCALIZED FLOODING COULD CONTINUE THROUGH THE DAY...ESPECIALLY IN PORTIONS OF SOUTH EAST MONTANA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:06 PM MDT | Flash Flood Warning | BYZ | Big Horn | 6 hr |
| Jun 6, 6:30 PM MDT | Flash Flood Warning | BYZ | Carter | 6 hr |
| Jun 6, 7:05 PM MDT | Flash Flood Warning | BYZ | Carbon | 5 hr |
| Jun 6, 7:12 PM MDT | Flash Flood Warning | BYZ | Custer, Rosebud | 6 hr |
| Jun 6, 8:29 PM MDT | Flash Flood Warning | BYZ | Custer, Rosebud | 4 hr |
Nearby
Flash Flood Warnings in Montana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.